Can Labetalol make your nose bleed?

This section is for discussions with other women who have probably been through the same signs/symptoms that you may be experiencing. Please note, we cannot offer medical advice and encourage members to discuss their concerns with their doctors. New members, come on in and introduce yourself!
karoliina
Registered User
Posts: 503
Joined: Tue Feb 03, 2009 02:56 am

Re : Can Labetalol make your nose bleed?

Postby karoliina » Sat Mar 28, 2009 03:50 pm

Trish, thanks for the links! Yes, also my gums are bleeding a little. That happens to me some other times, too, but I don't think it's a coincidence it goes together now with the nosebleeds.

Bernadette - Oh no, I think I made it sound worse than it is! It's not like my nose had been bleeding constantly for two days, but - yes, sorry for TMI - more like suddenly getting these yucky clumps with clots in my nose and throat. So I mostly notice it, when I blow my nose (and I don't have to do that often, not having a cold), and then after that the bleeding might continue on its own for a little while.

So it doesn't seem anything very alarming, but still something I haven't experienced before.

Mrs.spit - no, I'm not on aspirin. I'm in Finland, and we're heading towards spring now, so the air is not very dry anymore. I have a prenatal check on Monday with a nurse, and I'll ask for a referral to blood tests to see how my platelets are just in case. They have been fine so far (354 at the beginning of Feb, and 295 at the beginning of March).

Sush and Theartsymom, thanks for sharing about your experiences with BP meds!

Karoliina

susheli
Registered User
Posts: 480
Joined: Tue Jan 06, 2009 07:53 am

Re : Can Labetalol make your nose bleed?

Postby susheli » Sat Mar 28, 2009 01:18 pm

Dear Karoliina,
oh, it's so tough isn't it, how PE never lets you not worry. But I think you're so right and so strong to stay aware and take every possible symptom seriously at this point. You're 37 weeks and there's no reason you or Dani should be at any risk now. After reading the threads above, I hope you've been able to call someone for reassurance.
I never had nosebleeds on any bp med, nor for that matter during my entire first pregnancy despite PE (and I don't get nosebleeds normally either). BUT I have had them quite often in this pregnancy (without high bp or PE). As the others have said, they are common in pregnancy, but since this is a new symptom for you and you already have PE I'd try to let your hospital know. I hope they will listen!
I'm thinking of you very much... it's getting through each day, day by day now, and though the worry must be difficult, you're almost there!!
Let us know how you are when you can, okay?
((((((((((((((((HUGS))))))))))))))))))))

mrs.spit
Registered User
Posts: 234
Joined: Sat Apr 19, 2008 01:21 am

Re : Can Labetalol make your nose bleed?

Postby mrs.spit » Sat Mar 28, 2009 01:17 pm

Hey Karolina:

Are you also on Low Dose Asprin? It might be prudent to have your platelets and your clotting factors checked. Just in case. Then again, depending on where you are, it might also be incipent winter dryness. (My skin looks like an alligator's!)

bb0708
Registered User
Posts: 106
Joined: Thu Nov 13, 2008 07:44 pm

Re : Can Labetalol make your nose bleed?

Postby bb0708 » Sat Mar 28, 2009 01:01 pm

I really would be concerned with nosebleeds. Any nosebleeds regardless of the cause should not last two days. Sorry to ask TMI but is blood on a tissue when you blow your nose or is your nose suddenly trickling blood, has it been pretty much continuous ( more on than off)How long does each episode last? I would call your doc or head in!!

trish
Forum Moderator
Posts: 2949
Joined: Sun Jul 22, 2007 05:36 pm

Re : Can Labetalol make your nose bleed?

Postby trish » Sat Mar 28, 2009 10:06 am

I decided to go searching and here's what I have found so far: http://preeclampsia.org/forum/viewtopic.php?t=4729&SearchTerms=,nose,bleed,platelets
and this one: http://preeclampsia.org/forum/viewtopic.php?t=8439&SearchTerms=,nose,bleed,platelets

Are you having any other new symptoms like bleeding gums? Looks like bloody nose *could* just be a pregnancy thing but as a new symptom, with PE already out there for you, I'd certianly not treat it as "normal". Let your OB know what's going on ok?

trish
Forum Moderator
Posts: 2949
Joined: Sun Jul 22, 2007 05:36 pm

Re : Can Labetalol make your nose bleed?

Postby trish » Sat Mar 28, 2009 09:56 am

I have no links but I'll see if other moderators do. I haven't heard of that as a side effect of Labetalol (and I was on it for over a year & never had one even though I had lots of other reactions to it). I have heard of it as an indicator of lowered platelets. I would cerainly call your OB and let them know what's going on. You are already full term so there's just no need to mess around IMO.

User avatar
theartsymom
Registered User
Posts: 330
Joined: Fri May 19, 2006 05:06 pm

Re : Can Labetalol make your nose bleed?

Postby theartsymom » Sat Mar 28, 2009 08:43 am

I just started on labetalol, but no nosebleeds here.

karoliina
Registered User
Posts: 503
Joined: Tue Feb 03, 2009 02:56 am

Can Labetalol make your nose bleed?

Postby karoliina » Sat Mar 28, 2009 07:10 am

Hello all,

I've had nosebleeds yesterday and today. I know they are common in pregnancy, but not for me. My nose has never bled outside of pregnancy or in my first one, and in this pregnancy I had some bleeding some weeks ago (being already pre-preeclamptic), but then I had a flu, and the weather was still colder and drier. And my BP was rising then, which can result in nosebleeds.

Now I don't have a flu, the spring is coming so the air is not very dry. I wouldn't think I would get normal pregnancy nosebleed at this point (being 37 weeks along), as I don't think the blood volume is increasing anymore.

The only recent change I could think of is I started taking BP meds (Labetalol) a couple of days ago. It's lowering my BP, so high BP shouldn't be the reason for my nosebleeds now, but could the bleeding be a side effect of the drug? It doesn't say so in the Albetol leaflet, nor could I find that sort of information online, but I was wondering if any of you experienced this while taking Labetalol? Or should I start worrying about my platelets and liver...

Always worried about something, I guess. :)

Karoliina


Return to “Ask the Experienced”

Who is online

Users browsing this forum: Bing [Bot] and 3 guests